Alert archive / Pennsylvania / Frost Advisories in 2014
Frost Advisory 4, NWS State College, PA
NWS State College, PA issued this frost advisory at May 18, 2014, 2:42 PM EDT for 9 counties in Pennsylvania. It took effect at May 19, 2014, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 2:42 PM EDT (18:42 UTC)
- In effect from
- May 19, 2014, 4:00 AM EDT
- Expired
- May 19, 2014, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS71 KCTP 181842 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT SUN MAY 18 2014 PAZ004>006-010-011-017-024-033-037-191300- /O.NEW.KCTP.FR.Y.0004.140519T0800Z-140519T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO 242 PM EDT SUN MAY 18 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND DAYBREAK MONDAY. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ RXR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 18, 10:08 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 18, 10:08 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1008 AM EDT SUN MAY 18 2014 .SYNOPSIS... A SLOW MOVING UPPER LOW WILL KEEP THE REGION COOL INTO THE NEW WORK WEEK. A RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD TOWARD THE AREA FOR MIDWEEK BEFORE YET ANOTHER UPPER TROUGH ESTABLISHES ITSELF OVER THE REGION FOR THE END OF THE WEEK AND NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... FROST ADVISORY HAS EXPIRED FOR PORTIONS OF WESTERN CWA THIS MORNING NOW THAT TEMPS ARE ON THE REBOUND. TODAY WILL FEATURE VARIABLY CLOUDY SKIES ON THE BACK SIDE OF THE SLOWLY RETREATING UPPER TROUGH/LOW OVER NEW ENGLAND. MODELS ARE IN GOOD AGREEMENT WITH SOME SORT OF SURFACE TROF/BACKDOOR COLD FRONT SNEAKING SOUTH OUT OF NEW YORK...POSSIBLY ACTING AS A FOCUS FOR SOME SHOWERS LATER THIS MORNING INTO THE AFTERNOON. COLD AIR ALOFT AND STRONG MAY SUN RESULT IN STEEP LOW-MID LEVEL LAPSE RATES BEING FORECAST BY THE SHORT RANGE GUIDANCE. THE BEST CHANCE FOR RAIN SHOULD BE MY NERN ZONES WHERE STEEPEST LAPSE RATES AND BEST LOW LEVEL CONVERGENCE ARE EXPECTED. WITH VERY LITTLE MOISTURE TO WORK WITH...BELOW NORMAL PWATS...QPF SHOULD BE LIGHT AND SPOTTY. SKIES WILL SCATTER OUT THIS EVENING...LEADING TO ANOTHER CHILLY NIGHT. WITH CLEAR TO SCATTERED SKIES EXPECTED...PATCHY FROST ONCE AGAIN LOOKS LIKE A POSSIBILITY. WILL BE CONSIDERING A FROST ADVISORY WITH NEXT FULL PACKAGE THIS AFT. && .SHORT TERM /MONDAY/... MONDAY LOOKS LIKE A CONTINUATION OF THE MONOTONOUS COOL CONDITIONS WITH THE OBLIGATORY CHANCE FOR A FEW RAIN SHOWERS TO COOK UP AS THE COLD AIR ALOFT ON THE BACK SIDE OF THE UPPER LOW MOVING OVER NEW ENGLAND CONTINUES TO SUPPORT STEEP LOW-MID LEVEL LAPSE RATES. ONCE AGAIN MY NRN/NERN ZONES LOOK LIKE THEY WILL BE MOST FAVORED BY THE INSTABILITY AND SHOWER CHANCES. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE EXTENDED FORECAST WILL BE MORE OR LESS A CONTINUATION OF THE REDUNDANT REPETITION OF DAILY SHOWERS. WE WILL SEE THE UPPER TROUGH THAT HAS BEEN VERY SLOW TO MOVE AWAY...FINALLY YIELD TO A BROAD RIDGE POKING OUT OF THE MIDWEST BY TUESDAY. HOWEVER WE WILL STAY CLOSE TO THE SOUTHERN EDGE OF THE WESTERLIES ASSOCIATED WITH THIS RATHER FLAT RIDGE...SO BY TUESDAY AFTERNOON WE SHOULD SEE YET ANOTHER CHANCE FOR SHOWERS TO SPILL OUT OF THE GREAT LAKES AS THE REGION EXPERIENCES SOME WARM ADVECTION FOR A CHANGE. BY MID WEEK WE SHOULD ALREADY BE BIDDING THE FLAT RIDGE ADIOS AS NEW SHORTWAVE ENERGY RIDING OUT OF SOUTHERN CANADA CHEWS AWAY AT THE NORTHERN PORTION OF THE RIDGE...EVENTUALLY REESTABLISHING THE ANOMALOUS TROUGH/UPPER LOW OVER THE NERN US BY THE END OF THE WEEK INTO THE HOLIDAY WEEKEND. WITH THE RELENTLESS ASSAULT OF UPSTREAM TROFFINESS...EACH DAY WILL BRING THE MENTION OF SHOWERS AND AFTER A BRIEF WARM-UP...WE SHOULD SEE A RETURN TO ABNORMAL CHILL BY THE END OF THE WEEK. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... SCT MVFR CIGS ACROSS WESTERN/NORTHERN HIGHER TERRAIN EARLY TODAY...IMPACTING KBFD/KJST...WHICH SHOULD LIFT BY LATE MORNING. THE COMBINATION OF COLD AIR ALOFT AND THE STRONG MAY SUN WILL RESULT IN A BREEZY AFTERNOON WITH SOME CU AND SC. AS THE UPPER LVL TROUGH WILL BE EAST OF THE AREA TODAY...ANY SHOWER ACTIVITY SHOULD BE MORE ISOLATED TODAY...UNLIKE SAT...THUS LEFT SHOWERS OUT OF THE TAF PACKAGE. .OUTLOOK... MON...NO SIG WX EXPECTED. TUE...ISOLD PM TSRA IMPACTS POSS W MTNS. WED...SCT PM TSRA IMPACTS POSSIBLE. THU...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/RXR NEAR TERM...LA CORTE/RXR SHORT TERM...LA CORTE LONG TERM...LA CORTE AVIATION...MARTIN/RXR
Hazardous weather outlook, May 18, 10:45 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1045 AM EDT SUN MAY 18 2014 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-191445- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1045 AM EDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE TONIGHT INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-037-191445- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 1045 AM EDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FROST IS LIKELY TO AFFECT THE AREA TONIGHT INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
Nearby
Frost Advisories in Pennsylvania, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.